MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFA110623
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It has been reported that a versacross connect laac access solution kit has been selected for a watchman procedure to treat a case of a non-valvular atrial fibrillation (a fib).During the procedure, the physician mentioned that they guidewire got stuck in the dilator as they attempted to withdraw it.The physician was eventually able to withdraw the wire by using excessive force and the procedure was completed successfully using a different device.No patient complications reported.The product is expected to return for analysis.
 
Event or Problem Description
It has been reported that a versacross connect laac access solution kit has been selected for a watchman procedure to treat a case of a non-valvular atrial fibrillation (a fib).During the procedure, the physician mentioned that the guidewire got stuck in the dilator as they attempted to withdraw it.The physician was eventually able to withdraw the wire by using excessive force and the procedure was completed successfully using a different device.No patient complications reported.The product is expected to return for analysis.
 
Additional Manufacturer Narrative
The device has been returned for analysis (mdr aware date 09jan2024).Only the mechanical guidewire (mgw) from the kit was returned for investigation.Visual inspection of the mechanical guidewire (mgw) identified that the there was a kink near the proximal end, and the distal section of the guidewire was severely damaged with multiple sections of external coil discontinuity.Note, the coil damage is likely a result of user manipulation as it was noted through complaint information that excessive force was applied.In addition, vhx imaging revealed a fracture on the core wire, which did not exhibit signs of brittle fracture nor manufacturing defect.The reported allegations are confirmed.This product is part of the 97072033-fa epflex guidewire obstruction advisory commencement advisory for the j-tipped mechanical guidewires.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17782967
Report Number2124215-2023-51101
Device Sequence Number5493069
Product Code DRE
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFA110623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale